How would you comfort a four-month-old baby following a bunch of vaccination injections?

I'm taking my baby in for vaccinations soon and I know I'm going to lose it when he starts crying. What can I do to make him feel better as quickly as possible?

15 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Give him a little tylenol right before you go. It will take some of the sting out.

    I know these are heartbreaking times, but you need to stay calm and together for your baby. It will only be worse if he senses your anxiety. After the shots, just hold him and talk softly to him. Tell him you love him. Maybe even swaddle him, if he'll still stand that.

  • Anonymous
    4 years ago

    The new recommendation is not to feed baby solids until they are 6 months old. It used to be 4 months. But, you know, all babies are different and have different needs. You should really start with tiny amounts of baby rice mixed with formula but, if he's been eating fruit and veg and it's not given him a poorly tummy or made him poorly then I guess he's ok on it....luckily. You will know when he needs more, he'll start demanding more. Don't over feed him. If his jar and a half is enough along with his formula then stick to that. If he starts waking in the night hungry (assuming he's sleeping through) then it may be time to give a little more. If he starts getting hungrier earlier than normal during the day then it may be time to give him a little more. Let him lead the way. Make sure he gets enough formula though. If his milk intake goes down cut the solids down.

  • 1 decade ago

    I made sure I was right were he could see me but he didn't cry at all until it was over! When he started to cry I nursed him right away to soothe him, and he was just fine. I think I also gave him some Tylenol when we left as a back up for pain he was feeling at the sight. I think he 2 month check up and 4 shots was probably the worst of the bunch he had.

  • Anonymous
    1 decade ago

    I always gave my babies a dose of Ibuprofen or Tylenol before the visit. Let him have your breast, bottle, or pacifier as soon as the injections are finished. This will help to comfort him. Sometimes there is really nothing that you can do to stop their crying except to let them release their frustration while holding them. I have 5 children and it doesn't get any easier! Good luck!

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    Don't give Tylenol before you go. Doing so could mask any reactions your child has that you need to know about.

    Why don't you nurse your baby during the injections, this may keep him more calm during and after.

    If your childs crying is excessive, don't hesitate reporting to VAERS. Too many doctors brush off reactions and say they are normal. Ummm, NO.

    Maybe you should check out www.thinktwice.com before you go....

  • Anonymous
    1 decade ago

    Hold your baby close after the shots to let him know everything will be okay and make sure you can give him infants tylenol before his shots so it will help ease the pain..also try giving him a special treat like juice or a bottle for after

  • Give him Tylenol before you go and then again as soon as that dose runs out. Other than that, just love him and sooth him. If you are nursing, that helps because it's something for them to focus on. Worked for my son.

  • 1 decade ago

    I breastfed my babies during their shots, and they barely blinked. You may meet with some resistance from the nurses (oh no, you can't do that...the baby could choke on the milk!) but the doctors always backed me up.

  • 1 decade ago

    Ask your doctor for a perscription of the Numbing cream and patches. It works. My daughter hasnt cried yet and she just went in for her 7 month checkup.

  • GP
    Lv 6
    1 decade ago

    Take a bottle with you, it will calm him afterwards.

    Give him some tylenol as soon as you get home.

    Give him a warm bath with soothing scent.

    Then cuddle him afterwards and rock him to sleep.

Still have questions? Get your answers by asking now.